Would love to hear some positive stories from people whom have tapered off benzos. Positive only please. Give me some hope. No horror stories! I need some encouragement!
Interested in more discussions like this? Go to the Addiction & Recovery Support Group.
Memory problems are a common complication of using anti-seizure medications. However these difficulties may revert back to normal especially if you've been on Klonapin short term.
Long-term use of this medication may cause memory damage to become irreversible.
Why feel guilty being dependent on a medicine that eases your suffering?
I am dependent on one of my seizure medicines but because of it I no longer have seizures. I certainly don’t feel guilty for being seizure-free and healthier and neither should you. That's easier said than done perhaps especially with OCD.
I don’t claim to know why people with OCD suffer more with guilt but I would think talking to a therapist might help.
I believe that if you could successfully taper off of Klonopin and still handle your anxiety by talking to a therapist or some other treatment and possibly get your memory back it that would be great.
Doesn't your physician have you on medication for the OCD?
Take care of yourself,
Jump to this post
I have had no real success trying to taper several times before and would then relapse and begin taking Klonopin again. I suppose I am being too hard on myself which is what OCD does to me. Leah09
I once was driving by a car dealership and outside on their sign it said " A goal without a plan is just a wish." I memorized that phrase and when I go to my Doctor this coming March I am once again going to speak to him seriously about tapering slowly off Klonopin. The reason? My memory is impaired and I am feeling rather depressed. I would like to use a lower dose as needed which is how I started out. Leah09
I would use a compounding pharmacy if possible and decrease the dose by 5-10% every 3-4 weeks. If you decrease by a particular milligram the percentage of medicine jumps around with each cut. Whereas a percentage cut is consistent from start to finish
I will have to ask my prescribing Physician about this. I won't be able to start any tapering off Klonopin without his permission. Thank You. Leah09
That's my question, They should have some culpability like we have.
I am having difficulty staying asleep and getting back to sleep at night and I am an early to bed early to rise type person, so I take only 1/2 tablet of Klonopin to help me get to sleep. My Doctor said I could do this but the problem is that the next day my stomach does "flip-flops" and I feel sick to my stomach all day. I really need motivation to speak to my Doctor how to taper off this medication. I began using it years ago just "as needed" for Anxiety. However, now I have become dependent upon it but to me it's like "snake bite." The tablets I take are scored (line down the middle) and I can cut them in half but to taper I do not know how to taper correctly. Anybody have any suggestions? Leah09
I tapered off Klonopin with no problems.
I tapered excruciatingly slow. It’s been a long time ago but my taper probably lasted between 18-24 months.
Foolishly I didnt think about using a compounding pharmacy which would have been a more precise method.
Tapering too slowly is far better than to fast.
Google Tapering off Klonopin, I think that is where I read the best method. Unfortunately I had to start seeing a psychiatrist at UCSF and I think 8 months and only down to taking 1/2 of .5 with all the side effects I have had is too slow off this poison for me. Every thing you read about tapering off Benzos, says slowly. I am using Klonopin to taper off Lorazepam which is also a Benzo, they both have a BLACK BOX WARNING LABEL. My opinion, they should take them off the market. They are a Controlled Substance, however, I was prescribed Lorazepam for over 10 years and no one was CONTROLLING them, not the Doctor, the Pharmacist nor me. No one could tell me who is controlling the CONTROLLED SUBSTANCE BENZODIAZEPINE.
I totally agree with you and everything you mentioned in this post. I have so much nausea with this Benzo that I have to force myself to eat. I do not know how to convince the Doctor who prescribed this to me that I need to taper. I go back to see him within three weeks. I am also losing my health insurance coverage and applying for Medicaid. I am 62 years old and want this Benzo (Klonopin) out of my body once and for all. Thanks for your reply. Leah09
“I am using Klonopin to taper off Lorazepam which is also a Benzo, they both have a BLACK BOX WARNING LABEL. My opinion, they should take them off the market .”
These may be the wrong medications for you to take but that doesn’t make them poison nor mean they should they be taken off the market. For some people with particular types of seizures these medications can be very beneficial, surely you don’t want to deprive those who are helped by these drugs.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In